Residual-based a posteriori error estimate for interface problems : Nonconforming linear elements

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

11 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)617-636
Journal / PublicationMathematics of Computation
Issue number304
Online published3 May 2016
Publication statusPublished - Mar 2017


In this paper, we study a modified residual-based a posteriori error estimator for the nonconforming linear finite element approximation to the interface problem. The reliability of the estimator is analyzed by a new and direct approach without using the Helmholtz decomposition. It is proved that the estimator is reliable with constant independent of the jump of diffusion coefficients across the interfaces, without the assumption that the diffusion coefficient is quasi-monotone. Numerical results for one test problem with intersecting interfaces are also presented.